Anyone taking a NOAC and a SSRI?

When I started taking apixaban a year ago, I read on the manufacturer's website that taking apixaban with a SSRI (type of antidepressant) could lead to an increased chance of bleeding. I weaned off the SSRI, but now, months later, I feel terrible and want to take the SSRI again. My EP says that he has many patients taking apixaban and a SSRI and has had no issues. My cardiologist said the same thing. Just wondering if anyone is taking both these types of drugs or has been advised not to do so. Thanks.

2 Replies

oldestnewest
  • Checking out the guidelines issued in the UK suggest that taking SSRI with apixaban is ok cks.nice.org.uk/anticoagula... Looks to me like your EP and cardiologist know what they are talking about! Personally I am on citalopram (SSRI) and warfarin and my GP was more concerned about the limited science that suggests SSRIs affect heart rhythm.

  • Hi, not sure if or how this helps but bearing in mind the previous post re journaling here goes!

    About 10 months prior to the Afib rearing its ugly head I was on Prozac following a very anxiety provoking period, I was better so stopped taking it about 6 months later. When my GP was prescribing meds for AF he asked me if I was still taking it has there could be contra indications to some of the meds for AF. I am on Zemtard and Apixaban. It was not a problem as I was no longer taking it. However at the start of this journey there were several times when I thought I could do with some to calm me down. Now the good days carry me through the bad ones. I guess you could always Google contra indications and see what comes up if your still not sure. I think all Drs have there own opinions on things and it can be quite disconcerting. We had a real problem when my husband was prescribed eye drops for glocoma he had trouble breathing and chest pains, some Drs said it couldn't possibly be the drops but when we moved house and he had another consultant he said that it was most definitely the drops so he had surgery for the glocoma so no longer needs the drops. Sorry if this was a bit long "just blogging"!

    Keep well

You may also like...